Whether or not it may interact with your meds may be irrelevant since its Central Nervous System side effects include: "Overstimulation, restlessness, dizziness, insomnia, euphoria, dysphoria, tremor, headache, rarely psychotic episodes at recommended doses." (www.drugs.com/sfx/phentermine-side-effects.html)
Those sound a lot like mania symptoms, which means you could be undoing the good work your meds are doing.
"It suppresses your appetite possibly by changing brain levels of serotonin. . . Phentermine causes elevation of blood pressure, faster heart rate and stimulates the nervous system like the amphetamines." (http://www.askdocweb.com/phentermine.html)
Stimulants and anything that affects serotonin (even St. John's Wort) are very dangerous for people with Bipolar Disorder.
I'm sure your psychatrist would recommend that you do take not take Phentermine. In fact, a doctor will not prescribe it if they know you are bipolar.
P.S. Be honest with your docs, it's the only way they can accurately help you and keep you from serious harm.
That's not exactly true. My Primary healthcare provider, whom I've depended on for several years knows all the medications I'm on which include Lamictal and she has put me on Phentermine. I am losing weight and the Lamictal is doing its job thank God. The only concern should be to keep in mind that everyone's physiology is different so what works for me may not work for you.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.